Illinois, 2008Flash Flooding and Damaging Winds in Illinois, June 6, 2008
June 6, 2008 · NWS LSX · 8 events in 6 counties and zones
A stationary boundary just south of the forecast area helped trigger numerous rounds of thunderstorms during the late afternoon and evening hours on the 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary boundary just south of the forecast area helped trigger numerous rounds of thunderstorms during the late afternoon and evening hours on the 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 6, 1:52 PM CST, 38 minutes earlier.
Area forecast discussion, Jun 6, 1:52 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT FRI JUN 6 2008
.DISCUSSION...
/251 PM CDT FRI JUN 6 2008/
SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END
OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF
THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE
SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING
AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP
THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY
HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED
YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT
WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY
...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE
POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY
RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE
HWO.
BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY
WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE
EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY
NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF
ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 6, 12:01 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT FRI JUN 6 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
101 PM CDT FRI JUN 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER
SOUTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS.
DAMAGING WINDS...HEAVY RAIN...AND A FEW TORNADOES WILL BE POSSIBLE
WITH THE STRONGER STORMS.
OUTSIDE OF THE STORMS...STRONG SOUTH WINDS ARE EXPECTED...WITH
GUSTS REACHING 35 MPH OVER PARTS OF CENTRAL AND NORTHEAT MISSOURI.
MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL CONTINUE SATURDAY MORNING ACROSS THE AREA.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY.
MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI
RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TRUETT
In the hours before
Local storm report, Jun 6, 2:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0311 PM TORNADO 4 ESE RICHWOODS 38.14N 90.76W
06/06/2008 WASHINGTON MO LAW ENFORCEMENT
TRAINED WEATHER SPOTTER REPORTS TORNADO ON THE GROUND
&&
EVENT NUMBER 00394
JPKLocal storm report, Jun 6, 2:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO COLLINSVILLE 38.68N 90.00W
06/06/2008 MADISON IL FIRE DEPT/RESCUE
TORNADO ON THE GROUND AT HIGHWAY 255 AND CAHOKIA
&&
EVENT NUMBER 00395
KARLZLocal storm report, Jun 6, 2:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD ST. LOUIS 38.64N 90.24W
06/06/2008 ST. LOUIS CITY MO TRAINED SPOTTER
1 FOOT OF WATER REPORTED AT THE KINSHIGHWAY EXIT OF I
64. 2 LANES BLOCKED.
&&
EVENT NUMBER 00396
JPKLocal storm report, Jun 6, 2:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0322 PM WALL CLOUD COLLINSVILLE 38.68N 90.00W
06/06/2008 MADISON IL AMATEUR RADIO
ROTATING WALL CLOUD NEAR I 64 AND 4 EAST OF HIGHWAY 159
&&
EVENT NUMBER 00397
KARLZLocal storm report, Jun 6, 2:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0324 PM NON-TSTM WND DMG HILLSBORO 38.23N 90.57W
06/06/2008 JEFFERSON MO TRAINED SPOTTER
50 MPH WINDS REPORTED IN HILLSBORO.
&&
EVENT NUMBER 00398
JPKLocal storm report, Jun 6, 2:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0328 PM HEAVY RAIN MARYVILLE 38.73N 89.96W
06/06/2008 M1.50 INCH MADISON IL AMATEUR RADIO
FROM THIS AFTERNOON
&&
EVENT NUMBER 00399
KARLZFlash Flood, Madison
- When
- June 6, 2:30 PM CST to 9:00 PM CST
- Where
- Madison County, 0.49 mi WNW of Madison to 1.11 mi ESE of St Morgan
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 38.683, -90.158
Two to three inches of rain fell in a short amount of time over Madison county. Numerous secondary roads were flooded including some in the Granite City and Illinois Route 162 in Maryville. In Maryville, 3 people had to be rescued from a vehicle that had slid off the road and into a steep drainage ditch, which had overflowed and was flooding Illinois Route 162 in that location. None of the people from the car were injured.
Thunderstorm Wind, Clinton
- When
- June 6, 3:30 PM CST to 3:36 PM CST
- Where
- Clinton County, Germantown to 1.26 mi ENE of Beckemeyer
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.550, -89.530
Thunderstorm winds blew down several trees and numerous tree limbs in Germantown and just east of Beckemeyer. One of the trees fell onto an occupied vehicle in Germantown causing major damage. Fortunately, the driver was not injured. A small porch roof on a mobile home in Germantown was lifted up over the mobile home and landed against the neighboring mobile home. Also, several power lines were blown down east of Beckemeyer on Pipeline Road.
Thunderstorm Wind, Fayette
- When
- June 6, 3:30 PM CST to 3:36 PM CST
- Where
- Fayette County, Brownstown to St Elmo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.000, -88.950
Thunderstorm winds blew the roof off of a small shed in Brownstown and destroyed a small shed and 60 foot radio tower just north of St. Elmo.
Flash Flood, St. Clair
- When
- June 6, 3:47 PM CST to 8:30 PM CST
- Where
- St. Clair County, 0.97 mi WSW of Fairmont City to 1.58 mi WNW of Millstadt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.643, -90.115
Two to three inches of rain fell in a short amount of time over St. Clair county. Numerous secondary roads were flooded for a time in Caseyville, O'Fallon and East St. Louis.
Flash Flood, Bond
- When
- June 6, 5:27 PM CST to 9:30 PM CST
- Where
- Bond County, 0.8 mi ESE of Pierron to 0.28 mi W of Tamalco
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.774, -89.567
Two to three inches of rain fell in a short amount of time over Bond county. Numerous secondary roads were flooded for a time due to small creeks and streams overflowing their banks.
Flash Flood, Fayette
- When
- June 6, 5:45 PM CST to 9:30 PM CST
- Where
- Fayette County, 0.61 mi WNW of Pittsburg to 1.29 mi NW of Ramsey
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.872, -89.231
Three to five inches of rain fell over a short amount of time over Fayette county. Numerous secondary roads were flooded countywide. Also, a man drove his truck onto a bridge that was flooded just north of St. Elmo. The truck was then swept off the road and he had to be rescued. He was not injured.
Flash Flood, Marion
- When
- June 6, 6:00 PM CST to 9:30 PM CST
- Where
- Marion County, 2.52 mi WNW of Vernon to 5.08 mi SW of Patoka
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.813, -89.124
Two to four inches of rain fell in a short amount of time over northern Marion county. Numerous secondary roads were water covered and impassable especially in the Patoka, Vernon and Kinmundy areas. U.S. Highway 51 and Illinois Route 37 were affected as well in some locations.
Flash Flood, Clinton
- When
- June 6, 6:30 PM CST to 9:30 PM CST
- Where
- Clinton County, 3.06 mi NNW of Trenton to 2.91 mi NE of New Baden
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.641, -89.700
Two to four inches of rain fell in a short amount of time over Clinton county. Numerous secondary roads were flooded including Illinois Route 127 just north of Carlyle. Also, U.S. Highway 50 was closed in spots due to flooding around the Trenton and Aviston areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Indiana, June 6 to 7, 20083 deaths · $285 million · 51 events
- Tornadoes and Damaging Wind in Minnesota, June 6, 20082 injured · $12 million · EF3 · 10 events
- Strong Wind in Wisconsin, June 6, 20081 death · $20,000 · 2 events
- Tornado and Flash Flooding in Illinois, June 6, 2008$1.2 million · EF1 · 19 events
- Hail and Damaging Winds in Indiana, June 6, 20084 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Michigan, June 6, 20082 injured · $214,000 · 1 in hail · 26 events
- Flash Flooding in Minnesota, June 6, 2008$900,000 · 2 events
- Hail and Damaging Winds in Michigan, June 6, 2008$185,000 · 1.75 in hail · 34 events
- Flash Flooding in South Dakota, June 6 to 7, 2008$500,000 · 2 events
- Tornado and Hail in Wisconsin, June 6, 2008$155,000 · EF0 · 21 events
- Flash Flood and Flood in Illinois, June 6 to 15, 2008$340,000 · 2 events
- Strong Wind in Washington, June 6 to 9, 2008$250,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122537, 117413, 122526, 122531, 122543, 122545, 122547, 122549.